Aa
A
A
Close
Avatar universal
Fluoxetine side effects help PLEASE!!!!!!!!!!!!
I started taking 10mg of fluoxetine 11 days ago for severe anxiety and slight depression. The first few days were fine, now I feel very down and my anxiety is extreme!!!!!!!! my heart is racing all the time and my mind won't stop worrying. Is this normal side effects? If so how long do I have to wait them out, I don't think I can last much longer, I feel worse than when I started but my doc says it should subside. Anyone have any experience with this that can help ease my mind? I have even started taking them every other day and am taking lorazapam to help the anxiety.

Any advice please.................

Jimbo49
Cancel
5 Answers
Page 1 of 1
Avatar universal
Hiya, I wouldnt worry too much as i suffered from really bad anxiety attacks in which i suffered every symptom from racing heart, dizziness,churning stomache,blurred vision,tight chest and full blown panic attacks which were so intense that i could not leave my house and sat at home crying and feeling like i was dying and my GP put me on fluoxetine 20mg and after a couple of days i felt much worse. Seriously though ther is light at the end of the tunnel because on the  21st day of taking fluoxetine i woke up in the morning and was in shock as i didnt have the churning stomach and the other horrible feelings that i used to suffer. that morning i left my house for the first time in 10weeks and although i still felt a bit nervous for about a week, i didnt suffer from any more panic attacks and i felt f***ing great and i didnt have to increase my dose at any time during the 7 months i was taking fluoxetine. you will be fine.
Comment
Cancel
Comment
Avatar universal
I been on  prozac the  generic  brand I started on 40mg been on it for years this year my   Anxiety  seems to get worse my husband was   Diagnosed  with Blatter cancer my mother has been very sick my Dr increase my med to 80mg I feel more   Anxious  very nervous and  diarrhea  I have been on this for a   Month  I don't know if It is what I'm going through right now have any advice
Comment
Cancel
Avatar universal
This is a very old post.  It would have been better to put this on your new post, as that post had no details on it.  Did the anxiety start only after the increase in the dose of Prozac?  Prozac can be a stimulating drug and some people do get more anxious on it.  Going up in dose is like starting over again for many people.  If the anxiety only started after the increased dose, you might go back down in dose and see if it goes away.  If it's attributable to the new stresses in your life, then you have to learn to deal with stress, which usually means therapy -- drugs don't do that, they just treat symptoms, but then you still have the problem.  Sometimes this is the only way to get a good result, and sometimes you can fix it with a good therapist.  But you're facing real problems and you can't expect that anyone would not feel the emotional pain of it.  Life will always throw things at us, but those without anxiety disorders or depression learn to handle stress.  
Comment
Cancel
Avatar universal
Comment
Comment
Comment
Post Comment
784558 tn?1276011429
Just like it says on the piece of paper that comes with the drug, you may suffer from some or even all of the side effects of taking it ~ improbable, but possible. You need to give it time to work its magic. Hope you can hang on & get the benefits. AD's seem to take longer to 'work' than the leaflet says & often make things seem worse until they do. Should you continue to be distressed see the Doc/Psych that prescribed them. Best wishes, hope you get relief from anxiety soon. George
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Odd that your doctor would prescribe Prozac given that your anxiety is very severe.

Prozac is a very energizing antidepressant and most people with severe anxiety do not respond well to it.

A better choice would have been lexapro combined with 1/2mg Klonopin twice a day.

If this doctor of your is not a psychiatrist, please do yourself a big favor and find a psychiatrist. You wouldn't let a pediatrist treat your heart condition, so don't do the same with your mental health.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
1110049 tn?1409405744
Hi, I found Prozac did not suit me either.  I asked to be taken off it after 4 weeks.  It mde my anxiety ten times worse.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Hi there,
I've been on fluoxetine a few times for depression, but i have anxiety as well..
I found that initially when you start treatment, it most certainly can make the anxiety worse, and my DR. agreed this can happen.  I had to take an antianxiety medication for the first month.. It should even out and get better, but I would definitely let your DR. know..You could also be on too high of a dosage for you to start off with.
Hope this helps in any way..
Comment
Cancel
Comment
Avatar universal
This is because you're anxiety is probably a result of your depression.  Again, this is an old thread, but there's a very good answer above -- if anxiety is the primary problem, Prozac is often just too stimulating for that problem.  The SNRI category of drugs and wellbutrin have the same problem, only worse.  I still think Prozac is a good drug to start with, though, because if it does work, it's the easiest to stop taking, and that's really helpful.
Comment
Cancel
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Recent Activity
2020005 tn?1476662562
Blank
KTowne commented on KeeLolo's status
1 hr ago
Avatar universal
Blank
AnxiousNoMore I don't respond to inbox me... Comment
10 hrs ago
2020005 tn?1476662562
Blank
KTowne commented on Belle313's status
Oct 18
Top Mood Disorders Answerers
Depression Community Resources